Jump to content

Jrpup3412: abilify withdrawal symptoms?


jrpup3412

Recommended Posts

I have been on Zoloft and Abilify (2mg) for about 3 years for MDD following my second son. About three weeks ago I cut the Abilify in half to 1 mg, and over the past two days I have been blue, anxious, and have had ridiculous insomnia. I know if I call my doc she will say to restart the 2 mg, but I was just wondering if this could possibly be a delay in withdrawal? If anyone has experienced this could you possibly give me an idea of how long this lasts? I know it is individualized, but I think I just need encouragement. Panic and insomnia really scare me. Thanks for any insight you may have!

Link to comment
  • Moderator Emeritus

Hello, Jrpup, and welcome to the forum. I moved your post to the introduction section since it's your first one telling us about yourself. Please continue to post in this thread by clicking on the "Add Reply" button further down on the page. You Intro serves as a journal for both yourself and those of us who want to help and it's best to have all the posts in one place.

 

What you're experiencing is definitely withdrawal and your best bet is to increase the dose of Abiify that you're taking, although not necessarily all of it. Here's our topic on getting off of Abilify:

 

Tips for Tapering Off Abilify

 

And here are directions for making a liquid medication:

 

How to Make a Liquid from Tablets or Capsules

 

What you might want to try is increasing your dose by .5 mg. for at least four days. If that doesn't alleviate the withdrawal symptoms, it may be necessary to go back to 2 mg. What's important at this point is to stabilize so that you're experiencing few or no withdrawal symptoms. Once that's accomplished, the drug can be tapered off very gradually so as not to upset the central nervous system.

 

When you have some time, please add your drug history to the signature part of your profile, like so:

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

I'm glad you found us. You'll find lots of solid information here and gentle, friendly support.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy